Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 63, NWS Melbourne, FL

May 25, 2025Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 25, 2025, 1:38 PM EDT for Brevard County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2025, 1:38 PM EDT (17:38 UTC)
Expired
May 25, 2025, 2:07 PM EDT
In force
29 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 7 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 5.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2392 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

302 
WUUS52 KMLB 251738
SVRMLB
FLC009-251830-
/O.NEW.KMLB.SV.W.0063.250525T1738Z-250525T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
138 PM EDT Sun May 25 2025

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Southeastern Brevard County in east central Florida...

* Until 230 PM EDT.

* At 138 PM EDT, a severe thunderstorm was located over Melbourne,
  and is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Palm Bay, Melbourne, Cocoa Beach, Satellite Beach, and Malabar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2788 8064 2826 8072 2832 8058 2819 8056
      2793 8045
TIME...MOT...LOC 1738Z 335DEG 3KT 2812 8064 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Sedlock
2 follow-up statements
090 
WWUS52 KMLB 251755
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
155 PM EDT Sun May 25 2025

FLC009-251830-
/O.CON.KMLB.SV.W.0063.000000T0000Z-250525T1830Z/
Brevard FL-
155 PM EDT Sun May 25 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHEASTERN BREVARD COUNTY...

At 154 PM EDT, a severe thunderstorm was located near West Melbourne,
or near Indialantic, and is nearly stationary.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Palm Bay, Melbourne, Malabar, Indialantic, and West Melbourne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2793 8045 2788 8064 2810 8069 2811 8069
      2816 8055 2808 8052
TIME...MOT...LOC 1754Z 312DEG 0KT 2805 8063 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Sedlock
705 
WWUS52 KMLB 251807
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
207 PM EDT Sun May 25 2025

FLC009-251817-
/O.CAN.KMLB.SV.W.0063.000000T0000Z-250525T1830Z/
Brevard FL-
207 PM EDT Sun May 25 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BREVARD COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 2793 8045 2788 8064 2810 8069 2811 8069
      2816 8055 2808 8052
TIME...MOT...LOC 1805Z 335DEG 3KT 2804 8062 

$$

Sedlock

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:05 AM EDT, 6 hours 33 minutes earlier. Its key messages:

  • Issued at 410 AM EDT Sun May 25 2025
  • Marginal Risk for strong to severe storms again this afternoon and evening; large hail and damaging winds are the main threats
  • Daily afternoon/evening rain and storm chances persist into the upcoming week
  • Hot and humid conditions build each day; peak heat index values around 100 degrees today, increasing to 100-106 through mid week
Area forecast discussion, May 25, 7:05 AM EDT, 6 hours 33 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
705 AM EDT Sun May 25 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 410 AM EDT Sun May 25 2025

- Marginal Risk for strong to severe storms again this afternoon
  and evening; large hail and damaging winds are the main threats

- Daily afternoon/evening rain and storm chances persist into the
  upcoming week

- Hot and humid conditions build each day; peak heat index values
  around 100 degrees today, increasing to 100-106 through mid
  week

&&

.PREVIOUS DISCUSSION...
Issued at 410 AM EDT Sun May 25 2025

Today-Tonight...Temperatures cooled a bit faster into the
overnight period due to rain and lingering clouds from yesterday.
At 3 AM, temps range from the low to mid 70s over much of east
central Florida. While most places are dry, a noisy storm just
offshore of Vero Beach currently is producing some frequent
lightning, so thunder may be waking up a few folks along that part
of the Treasure Coast. This activity is forecast to be short-lived
but could brush the coast over the next hour or so.

Plenty of sunshine through the morning will allow temperatures to
quickly rebound well into the 80s by midday, on the way to
afternoon highs in the upper 80s and low 90s. Heat index values
will nose higher as deep moisture builds over the FL Peninsula,
reaching the mid 90s to low 100s. If weekend plans take you
outdoors today, especially for a prolonged period of time, make
sure to stay protected from the sun and remain well hydrated.
Frequent breaks in the air conditioning or shade are encouraged.

The east coast sea breeze is forecast to develop by early
afternoon and will once again be the initial focus for shower and
lightning storm development, before migrating inland through late
afternoon. The environment will be similarly supportive, compared
to yesterday, with mid level temps around -9C to -10C, steep
0-3km lapse rates, and DCAPE close to 1000 J/kg. Storms that do
develop will be capable of large hail (up to 1.5" in diameter),
gusty to locally damaging wind (up to 60 mph), frequent lightning
strikes, and heavy rainfall. The risk for a funnel cloud or brief
tornado is very low, less than 2%. In addition, locally higher rain
totals are possible where storms sit over a given location. 1 to
2 inches of rain will be common with most storms, though locally
higher amounts of 3+" are a possibility (REFS/HREF, less than 10%
chance). The most likely timeframe for storms is between 2 PM and
8 PM, with quickly dissipating activity prior to midnight.
Overnight, temperatures retreat into the 70s again with clearing
skies.

Monday-Tuesday...Models suggest deep moisture will remain well
established over the area (PW 1.7"-2.0") through Tuesday. A mid
level pressure ridge builds over the southeast U.S. and Florida,
allowing the pattern of heat, humidity, and daily storm chances to
continue. Both days will feature a convectively active east coast
sea breeze, where isolated showers and storms first develop near
the coast and then move inland. 500mb temps become slightly less
supportive of strong storms, warming to -7C/-8C. In other words,
we can expect more of the typical summertime storm pattern. That
said, water-loaded downdrafts still carry the potential of gusty
winds. Outside of rain and storms, high temperatures areawide will
reach the upper 80s to low 90s both days. Combined with high
humidity, expect heat index values to climb to 100-105 in most
locations (especially over the interior).

Wednesday-Saturday...Mid level height falls begin as early as
Wednesday/Thursday ahead of an approaching frontal boundary. Hot
and humid conditions will remain until some relief from the heat
arrives later in the weekend. Highs in the upper 80s to low 90s
with heat indices near or above the 100-degree mark are going to
persist. This stretch of prolonged heat and humidity could take a
toll on individuals more sensitive to the heat, so consider
checking on neighbors in need of adequate cooling. Daily sea-
breeze-driven showers and storms (50-60% chance) stay in the
forecast, too. From Friday onward, rain chances become less clear
due to model discrepancies with an approaching front. Timing on
this front passing through the area will become clearer in time.
That said, guidance is now in good agreement on a broad trough
pattern over the eastern U.S. this weekend. By Sunday, drier and
slightly cooler air looks to spread over north-central Florida.

&&

.MARINE...
Issued at 410 AM EDT Sun May 25 2025

Similar conditions will repeat each day, due to high pressure
remaining in place. Light southerly winds (5-10 kt) veer
increasingly SE each afternoon as the east coast sea breeze forms.
Speeds around 10-15 kt are forecast near the immediate coast
through mid evening. While generally favorable boating conditions
are anticipated, afternoon/evening showers and lightning storms
may produce locally higher winds and seas, especially over inland
lakes and waterways. Mariners should seek safe harbor when skies
threaten.

&&

.AVIATION...
(12Z TAFs)
Issued at 705 AM EDT Sun May 25 2025

VFR outside of convection. VCTS at all terminals this afternoon,
generally after 18Z/19Z. Latest model guidance suggest the
highest coverage of showers and storms occurring in vicinity of
I-4, and have included TSRA TEMPOs (20Z-24Z) at ISM/MCO/SFB/DAB
to reflect these trends. Convective coverage is forecast to
dwindle along the Treasure Coast after 22Z, although a period of
light showers may be possible into the evening. TSRA impacts
diminish around or before 01Z across the north. South to
southeast winds shift east as the sea breeze pushes inland into
the afternoon. Variable winds in vicinity of any thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  90  71  91  72 /  60  30  50  20
MCO  92  73  92  74 /  60  30  60  20
MLB  88  74  89  75 /  40  20  60  30
VRB  89  74  89  73 /  40  20  60  20
LEE  92  73  92  74 /  60  20  60  20
SFB  92  73  94  73 /  60  30  60  20
ORL  92  73  92  75 /  60  30  60  20
FPR  89  73  89  73 /  30  20  60  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Schaper
AVIATION...Law

In the hours before

Special weather statement, May 25, 1:10 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
110 PM EDT Sun May 25 2025

FLZ547-647-747-251800-
Southern Brevard Barrier Islands FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-
110 PM EDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BREVARD COUNTY
THROUGH 200 PM EDT...

At 110 PM EDT, Doppler radar was tracking a strong thunderstorm over
Melbourne. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa Beach, and Satellite Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2797 8050 2807 8075 2832 8071 2830 8056
      2819 8056 2803 8049
TIME...MOT...LOC 1710Z 283DEG 0KT 2815 8065

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Fehling

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 1:10 PM EDTSpecial Weather StatementMLBBrevard50 min
May 25, 1:11 PM EDTSpecial Marine WarningMLB64 min
May 25, 2:18 PM EDTSpecial Weather StatementMLBIndian River42 min
May 25, 2:32 PM EDTSpecial Marine WarningMLB58 min
May 25, 2:42 PM EDTSpecial Weather StatementMLBSeminole48 min
May 25, 2:50 PM EDTSpecial Weather StatementMLBLake40 min
May 25, 2:59 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie46 min
May 25, 3:09 PM EDTAreal Flood AdvisoryMLBIndian River2 hr
May 25, 3:13 PM EDTSpecial Weather StatementMLBVolusia47 min
May 25, 3:16 PM EDTSpecial Weather StatementMLBIndian River44 min
May 25, 3:31 PM EDTSpecial Weather StatementMLBSeminole44 min
May 25, 3:45 PM EDTSpecial Weather StatementMLBSaint Lucie30 min
May 25, 3:49 PM EDTSpecial Weather StatementMLBVolusia41 min
May 25, 3:51 PM EDTAreal Flood AdvisoryMLBBrevard, Volusia114 min
May 25, 3:55 PM EDTAreal Flood AdvisoryMLBMartin, Okeechobee, Saint Lucie2 hr
May 25, 4:01 PM EDTSpecial Weather StatementMLBIndian River29 min
May 25, 4:16 PM EDTSpecial Weather StatementMLBSeminole29 min
May 25, 4:22 PM EDTFlash Flood WarningMLBBrevard, Volusia113 min
May 25, 5:32 PM EDTAreal Flood AdvisoryMLBOrange, Seminole3 hr
May 25, 5:35 PM EDTAreal Flood AdvisoryMLBLake3 hr
May 25, 5:39 PM EDTSpecial Weather StatementMLBLake21 min
May 25, 5:54 PM EDTAreal Flood AdvisoryMLBOsceola2 hr
May 25, 6:01 PM EDTSpecial Weather StatementMLBOrange29 min
May 25, 6:18 PM EDTFlash Flood WarningMLBOsceola117 min
May 25, 6:24 PM EDTSpecial Weather StatementMLBLake36 min
May 25, 7:15 PM EDTSpecial Weather StatementMLBFlagler30 min
May 25, 7:40 PM EDTSpecial Marine WarningMLB65 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.